Int J Arrhythm.  2016 Jun;17(2):97-102. 10.18501/arrhythmia.2016.018.

Flecainide-Induced Torsade de Pointes Successfully Treated with Intensive Pharmacological Therapy

Affiliations
  • 1Division of Cardiology, Department of Internal Medicine, Vision 21 Cardiac & Vascular Center, Inje University Ilsan Paik Hospital, Goyang, Republic of Korea. jnamgung@paik.ac.kr

Abstract

Flecainide acetate is a potent class IC anti-arrhythmic drug with a major sodium channel blocking effect. Flecainide toxicity can cause myocardial impairment and precipitate circulatory collapse. It may also result in life-threatening arrhythmia, although cases of flecainide-induced torsades de pointes are rare. Furthermore, the electrical and hemodynamic deteriorations observed during flecainide toxicity may not respond to conventional treatments. In the present study, we report the case of a 20-year-old Korean man with flecainide poisoning, who presented with hypotension. The patient was successfully treated with sodium bicarbonate, amiodarone, MgSOâ‚„, and lidocaine, with no recourse to extracorporeal therapy. Although there is no standard therapy for flecainide toxicity, this report demonstrates that intensive pharmacological treatment is beneficial in cases of flecainide overdose.

Keyword

Flecainide; Arrhythmia; Drug Toxicity

MeSH Terms

Amiodarone
Arrhythmias, Cardiac
Drug-Related Side Effects and Adverse Reactions
Flecainide
Hemodynamics
Humans
Hypotension
Lidocaine
Poisoning
Shock
Sodium Bicarbonate
Sodium Channels
Torsades de Pointes*
Young Adult
Amiodarone
Flecainide
Lidocaine
Sodium Bicarbonate
Sodium Channels
Full Text Links
  • IJA
Actions
Cited
CITED
export Copy
Close
Share
  • Twitter
  • Facebook
Similar articles
    DB Error: unknown error